Alert archive / California / Frost Advisories in 2012
Frost Advisory 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Mar 19, 2012, 2:19 PM PDT for Santa Barbara County, California. It took effect at Mar 20, 2012, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2012, 2:19 PM PDT (21:19 UTC)
- In effect from
- Mar 20, 2012, 3:00 AM PDT
- Expired
- Mar 20, 2012, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804 WWUS76 KLOX 192119 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 219 PM PDT MON MAR 19 2012 ...A FROST ADVISORY HAS BEEN ISSUED FROM MIDNIGHT TO 8 AM TUESDAY FOR MANY COASTAL VALLEY AND DESERT SECTIONS OF THE FORECAST AREA... .UNSEASONABLY COLD TEMPERATURES ARE EXPECTED TONIGHT IN A LINGERING COLD AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS. NEAR PERFECT CONDITIONS ARE IN PLACE FOR THE COLDEST LOCATIONS TO DROP TO BETWEEN 30 AND 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT JUST BEFORE SUNRISE. CAZ037-038-200530- /O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 219 PM PDT MON MAR 19 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES UNSEASONABLY COLD BETWEEN 30 AND 32 DEGREES JUST BEFORE SUNRISE. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ034>036-200530- /O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG 219 PM PDT MON MAR 19 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY. * TEMPERATURES...IN THE 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 30 AND 32 DEGREES JUST BEFORE SUNRISE. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044-200530- /O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 219 PM PDT MON MAR 19 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY. * TEMPERATURES...IN THE 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 30 AND 32 DEGREES JUST BEFORE SUNRISE...MAINLY IN THE OJAI VALLEY. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ547-200530- /O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 219 PM PDT MON MAR 19 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY. * TEMPERATURES...IN THE 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 30 AND 32 DEGREES JUST BEFORE SUNRISE...MAINLY IN THE WESTERN VALLEYS FROM WOODLAND HILLS TO AGOURA HILLS. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ059-200530- /O.NEW.KLOX.FR.Y.0008.120320T0700Z-120320T1500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 219 PM PDT MON MAR 19 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY. * TEMPERATURES...IN THE 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES UNSEASONABLY COLD BETWEEN 29 AND 32 DEGREES JUST BEFORE SUNRISE. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SWEET
4 follow-up statements
489 WWUS76 KLOX 200426 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 926 PM PDT MON MAR 19 2012 ...A FROST ADVISORY HAS BEEN ISSUED FROM MIDNIGHT TO 8 AM TUESDAY FOR MANY COASTAL VALLEY AND DESERT SECTIONS OF THE FORECAST AREA... .UNSEASONABLY COLD TEMPERATURES ARE EXPECTED TONIGHT IN A LINGERING COLD AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS. NEAR PERFECT CONDITIONS ARE IN PLACE FOR THE COLDEST LOCATIONS TO DROP TO BETWEEN 30 AND 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT JUST BEFORE SUNRISE. CAZ037-038-201000- /O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 926 PM PDT MON MAR 19 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES UNSEASONABLY COLD BETWEEN 30 AND 32 DEGREES JUST BEFORE SUNRISE. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ034>036-201000- /O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG 926 PM PDT MON MAR 19 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... * TEMPERATURES...IN THE 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 30 AND 32 DEGREES JUST BEFORE SUNRISE. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044-201000- /O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 926 PM PDT MON MAR 19 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... * TEMPERATURES...IN THE 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 30 AND 32 DEGREES JUST BEFORE SUNRISE...MAINLY IN THE OJAI VALLEY. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ547-201000- /O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 926 PM PDT MON MAR 19 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... * TEMPERATURES...IN THE 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES BETWEEN 30 AND 32 DEGREES JUST BEFORE SUNRISE...MAINLY IN THE WESTERN VALLEYS FROM WOODLAND HILLS TO AGOURA HILLS. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ059-201000- /O.EXT.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 926 PM PDT MON MAR 19 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... * TEMPERATURES...IN THE 30S. * TIMING...EXPECTING TWO OR MORE HOURS OF TEMPERATURES UNSEASONABLY COLD BETWEEN 29 AND 32 DEGREES JUST BEFORE SUNRISE. * IMPACTS...SENSITIVE VEGETATION CAN BE DAMAGED IN COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HALL
263 WWUS76 KLOX 200957 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 257 AM PDT TUE MAR 20 2012 ...A FROST ADVISORY REMAINS IN EFFECT FOR MANY INTERIOR VALLEYS AND THE ANTELOPE VALLEY THROUGH 8 AM PDT THIS MORNING. .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS IN A LINGERING COLD AIR MASS SHOULD ALLOW FOR TWO OR MORE HOURS OF TEMPERATURES JUST BELOW FREEZING ACROSS THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS OF SOUTHWESTERN CALIFORNIA EARLY THIS MORNING. CAZ034-035-547-201100- /O.CAN.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 257 AM PDT TUE MAR 20 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE FROST ADVISORY. WHILE LOCAL SUB-FREEZING TEMPERATURES ARE POSSIBLE IN THE COLDEST LOCATIONS...WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED...SO THE FROST ADVISORY HAS BEEN CANCELLED. $$ CAZ037-038-201500- /O.CON.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 257 AM PDT TUE MAR 20 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 28 AND 31 DEGREES BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY 8 AM PDT. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. && $$ CAZ036-201500- /O.CON.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 257 AM PDT TUE MAR 20 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 29 AND 32 DEGREES BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY 8 AM PDT. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. && $$ CAZ044-201500- /O.CON.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 257 AM PDT TUE MAR 20 2012 ...FROST ADVISORY REMAINS IN EFFECT FOR THE OJAI VALLEY UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 29 AND 32 DEGREES IN THE OJAI VALLEY BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY 8 AM PDT. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. && $$ CAZ059-201500- /O.CON.KLOX.FR.Y.0008.120320T1000Z-120320T1500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 257 AM PDT TUE MAR 20 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 29 AND 32 DEGREES BY 5 OR 6 AM PDT...THEN RISE ABOVE FREEZING BY 8 AM PDT. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. && $$ DB
186 WWUS76 KLOX 201301 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 601 AM PDT TUE MAR 20 2012 ...A FROST ADVISORY REMAINS IN EFFECT FOR MANY INTERIOR VALLEYS AND THE ANTELOPE VALLEY THROUGH 8 AM PDT THIS MORNING. .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS IN A LINGERING COLD AIR MASS SHOULD ALLOW FOR TWO OR MORE HOURS OF TEMPERATURES JUST BELOW FREEZING ACROSS THE ANTELOPE VALLEY AND THE OJAI VALLEY. ELSEWHERE...INCREASED CLOUDINESS HAS ENDED THE THREAT OF WIDESPREAD SUB-FREEZING TEMPERATURES THIS MORNING. CAZ036>038-201415- /O.CAN.KLOX.FR.Y.0008.000000T0000Z-120320T1500Z/ SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- CUYAMA VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...PASO ROBLES... ATASCADERO...CUYAMA 601 AM PDT TUE MAR 20 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE FROST ADVISORY. CLOUDINESS MOVING INTO THE REGION HAS CURTAILED RADIATIONAL COOLING...AND ONLY ISOLATED POCKETS OF FROST ARE EXPECTED. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$ CAZ044-201500- /O.CON.KLOX.FR.Y.0008.000000T0000Z-120320T1500Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 601 AM PDT TUE MAR 20 2012 ...FROST ADVISORY REMAINS IN EFFECT FOR THE OJAI VALLEY UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES AND TIMING...TEMPERATURES WILL LINGER BETWEEN 29 AND 32 DEGREES IN THE OJAI VALLEY THROUGH 8 AM PDT...THEN WILL RISE ABOVE FREEZING. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. && $$ CAZ059-201500- /O.CON.KLOX.FR.Y.0008.000000T0000Z-120320T1500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 601 AM PDT TUE MAR 20 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES AND TIMING...TEMPERATURES WILL LINGER BETWEEN 28 AND 32 DEGREES THROUGH 8 AM PDT...THEN WILL RISE ABOVE FREEZING. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 28 AND 32 DEGREES FOR AT LEAST TWO HOURS. SENSITIVE PLANTS SHOULD BE COVERED TO PROTECT THEM FROM FROST DAMAGE. && $$
455 WWUS76 KLOX 201503 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 803 AM PDT TUE MAR 20 2012 ...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM... CAZ044-059-201615- /O.EXP.KLOX.FR.Y.0008.000000T0000Z-120320T1500Z/ VENTURA COUNTY INTERIOR VALLEYS-ANTELOPE VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... LANCASTER...PALMDALE 803 AM PDT TUE MAR 20 2012 ...FROST ADVISORY HAS EXPIRED... THE TEMPERATURES HAVE RISEN ABOVE 32 DEGREES. $$ SWEET
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Mar 19, 10:30 AM PDT, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 19, 10:30 AM PDT, 3 hours 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1030 AM PDT MON MAR 19 2012 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... IT WILL BE PARTLY CLOUDY...COOL AND BREEZY TODAY. IT WILL BE COLD WITH LOCALLY FREEZING TEMPERATURES TONIGHT. IT WILL BE SUNNY AND WARMER TUESDAY. THE WARMING TREND WILL THEN EXTEND THROUGH THURSDAY WITH A RETURN TO NORMAL TEMPERATURES. IT WILL BE COOLER AND CLOUDIER FRIDAY. THERE WILL BE A CHANCE OF RAIN THIS UPCOMING WEEKEND. && .SHORT TERM (TODAY-WED)... WILL ISSUE A MORNING UPDATE MOMENTARILY TO REMOVE THE FROST ADVISORY DUE TO EXPIRATION. NORTHWEST FLOW ALOFT CONTINUES AS THE COLD WEEKEND TROUGH PUSHES OFF TO THE EAST AND GETS REPLACED BY A RIDGE OF HIGH PRESSURE. HIGH TEMPERATURES WILL WARM 5 DEGREES TODAY AND SEVERAL DEGREES ON TUESDAY UNDER THE INCREASING INFLUENCE OF HIGH PRESSURE ALOFT. THERE WILL BE SOME LOCALLY GUSTY WINDS AGAIN THIS AFTERNOON BUT NOTHING AS COMPARED TO RECENT DAYS. TEMPERATURES TONIGHT WILL AGAIN DIP TO AROUND 32 DEGREES IN SOME OF THE OUTLYING LOCATIONS. SUNNY SKIES AND WARMING HIGH TEMPERATURES WILL CONTINUE INTO WEDNESDAY. ***FROM PREVIOUS DISCUSSION*** WEDNESDAY AND THURSDAY WILL BE THE STARS OF THE NEXT SEVEN. A 576 DM HIGH WILL BE PARKED OVER THE STATE AND THE ONSHORE FLOW WILL WEAKEN CONSIDERABLY AND MAY EVEN TURN BRIEFLY OFFSHORE IN THE MORNING. SKIES WILL BE SUNNY AND MAX TEMPS WILL BE SEVERAL DEGREES ABOVE NORMAL. .LONG TERM (FRI-SUN)... GFS AND EC BOTH AGREE THAT THE RIDGE WILL MOVE OFF THURSDAY NIGHT AS A TROF PUSHES INTO THE EAST PAC. THE BROAD CYCLONIC FLOW ALOFT ALONG WITH INCREASING ONSHORE FLOW SHOULD BE ENOUGH TO CREATE A MARINE LAYER AND COOL AFTERNOON TEMPS BY SEVERAL DEGREES. EC AND GFS DISAGREE ON THE EAST PAC LOW OVER THE WEEKEND. THE EC KEEP CALIFORNIA UNDER BROAD SW FLOW SPINNING AROUND THE LOW LOCATED 100 WEST OF EUREKA. THE GFS MEANWHILE MOVES THE LOW OVER SOUTHERN CALIFORNIA SATURDAY NIGHT. THE EC SOLN CALLS FOR PARTLY CLOUDY SKIES AND COOLER. THE GFS FCST CALLS FOR CLOUDS AND RAIN WITH MUCH COOLER TEMPS. THE EC HAS BEEN DOING A BETTER JOB OF LATE FOR THE DAY 6 AND 7 FORECAST BUT ADDED A SLIGHT CHANCE OF RAIN OVER THE AREA SINCE IT SEEMS REASONABLE TO ASSUME THE GFS HAS A 1 AND 5 CHANCE OF BEING RIGHT. && .AVIATION...19/1730Z. HIGH CONFIDENCE IN FORECAST OF VFR CIGS AND VSBY AT ALL AIRFIELDS THROUGH THE FORECAST PERIOD. LESS CONFIDENCE IN GUSTY WINDS FOR THIS AFTERNOON AND EVENING AS GUIDANCE HAS BACKED OFF ON WIND SPEEDS FOR MOST OF THE COAST AND VALLEY SITES. HOWEVER...BELIEVE THAT MODERATE WESTERLY GUSTS ARE LIKELY ACROSS THE AREA FROM 20Z-03Z TODAY. THERE IS A 20 PERCENT CHANCE THAT GUSTS ABOVE 20 KNOTS WILL NOT BE OBSERVED. KLAX...MODERATE TO HIGH CONFIDENCE IN 18Z TAF. THERE IS A 20 PERCENT CHANCE THAT WIND GUSTS WILL BE LESS THAN FORECAST OF 21 KNOTS FOR 20Z THIS AFTERNOON THROUGH 03Z THIS EVENING. KBUR...HIGH CONFIDENCE IN 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SWEET/RORKE AVIATION...DB SYNOPSIS...ASR WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 19, 6:00 AM PDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON MAR 19 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-201300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT SUB ZERO TEMPERATURES ACROSS THE INLAND VALLEYS...MOUNTAINS AND DESERTS WILL CREATE HAZARDS FOR UNPROTECTED PLANTS. BEACH GOERS WILL FACE MULTIPLE HAZARDS FROM DANGEROUS RIP CURRENT AND HIGH SURF. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 5:23 PM PDT | Small Craft Advisory | LOX | 34 hr | |
| Mar 18, 9:05 PM PDT | Small Craft Advisory for Hazardous Seas | LOX | 17 hr | |
| Mar 18, 10:04 PM PDT | Frost Advisory | LOX | Santa Barbara | 10 hr |
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.